MAUDE Adverse Event Report: DRAEGER MEDICAL SYSTEMS, INC INFINITY CENTRAL STATION; PHYSIOLOGICAL MONITORING SYSTEMS

DRAEGER MEDICAL SYSTEMS, INC INFINITY CENTRAL STATION; PHYSIOLOGICAL MONITORING SYSTEMS
Model Number MS18500
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
The hospital biomed reported that smoke was coming from the infinity centralstation (ics).Upon further investigation he found that the dvd drive cable had been melted.He indicated he disconnected the dvd cable from power supply.But still has the ics in use.There was no indication of fire reported.No adverse patient impact was reported.On (b)(6) 2023 the hospital biomed later reported that the cable itself burnt to a crisp.He removed the dvd player and booted the system back up.If the system ever needs a software reload, then i guess i will need a new dvd, player and cable both were burnt up pretty bad.This is the 3rd ics i have seen in the last 15 years catch fire at that cable connector.
 
Additional Manufacturer Narrative
A follow-up report will be submitted upon completion of this investigation.
 
Event or Problem Description
The hospital biomed reported that smoke was coming from the infinity central station (ics).Upon further investigation he found that the dvd drive cable had been melted.He indicated he disconnected the dvd cable from power supply.But still has the ics in use.There was no indication of fire reported.No adverse patient impact was reported.On (b)(6) 2023 the hospital biomed later reported that the cable itself burnt to a crisp.He removed the dvd player and booted the system back up.If the system ever needs a software reload, then i guess i will need a new dvd, player and cable both were burnt up pretty bad.This is the 3rd ics i have seen in the last 15 years catch fire at that cable connector.
 
Additional Manufacturer Narrative
The issue points to a known deficiency of the dvd drive cable.Draeger is aware of similar events with the cable and informed the user community about the necessity to replace the cable; replacement cables were provided as well by draeger.The records maintained at dräger indicate that a new cable was shipped to the customer in 04/2022.The customer responded in 10/2022 to have performed the replacement.It is not known why an issue with the dvd cable has occurred in 05/2023; the user did not respond to related questions; the involved cable was also not returned.Finally, the investigation remains inconclusive.Dräger is not aware of any other incidents in which the improved cable version had failed; it cannot be excluded that the product was still equipped with the old cable at the time of this particular incident.

Brand Name
INFINITY CENTRAL STATION
Common Device Name
PHYSIOLOGICAL MONITORING SYSTEMS
Manufacturer (Section D)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer Contact
3135 quarry road
telford, PA 
2156602400
MDR Report Key17399547
Report Number1220063-2023-00023
Device Sequence Number12245185
Product Code MHX
UDI-Device Identifier04049098004190
UDI-Public(01)04049098004190(11)110330(21)11516M00300(93)MS18500-27
Combination Product (Y/N)N
PMA/510(K) Number
K061379
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMS18500
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2023
Supplement Date Received by Manufacturer10/24/2023
Initial Report FDA Received Date07/26/2023
Supplement Report FDA Received Date03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/30/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown